Tornadoes · United States · Alabama · 2007
EF1 tornado, Oakwood to Adamsville, Alabama, March 1, 2007
From Oakwood to Adamsville, this EF1 tornado ran 0.9 miles across Jefferson County on March 1, 2007, touching down at 4:06 PM CST and reaching 400 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 1, 2007
- Touchdown
- 4:06 PM CST (22:06 UTC)
- Lifted
- 4:08 PM CST (22:08 UTC)
- On the ground
- 2 minutes
- Path length
- 0.9 miles (1.4 km)
- Path width
- 400 yards (366 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Jefferson County
- Touchdown point
- 33.577, -86.951
- Lift-off point
- 33.591, -86.939
- Record number
- 0703011606-01
What the Weather Service recorded
A powerful spring storm system brought an outbreak of tornadoes, damaging winds, and large hail to Central Alabama.
The tornado touched down in the Adamsville community, near Abbey Road, and then tracked northeastward. It lifted about 100 yards north of US Highway 78 near Solomon Street. Dozens of trees were either uprooted or snapped off. Many trees fell on homes and caused significant structural damage. One home had a large portion of its roof lifted off.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
25 minutes of warning. NWS BMX issued a tornado warning for this county at 21:41 UTC, 25 minutes before the tornado touched down, in force until 22:15 UTC.
The county was under a tornado watch, issued at 13:31 UTC and running to 00:50 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 10:55 UTC | 11:11 UTC | Severe Thunderstorm Warning | BMX |
| 13:31 UTC | 00:50 UTC | Tornado Watch | BMX |
| 14:00 UTC | 02:00 UTC | Lake Wind Advisory | BMX |
| 21:13 UTC | 21:45 UTC | Tornado Warning | BMX |
| 21:41 UTC | 22:15 UTC | Tornado Warning | BMX |
| 22:08 UTC | 23:15 UTC | Tornado Warning | BMX |
| 22:31 UTC | 00:00 UTC | Flash Flood Warning | BMX |
| 23:14 UTC | 00:00 UTC | Tornado Warning | BMX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:06 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Mar 1, 12:09 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 1, 12:09 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CST THU MAR 1 2007 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... MAIN LINE OF CONVECTION CONTINUES TO PUSH THROUGH CENTRAL ALABAMA WITH SEVERAL DISCRETE CELLS AHEAD OF THE MAIN LINE. COUNTIES WILL GRADUALLY BE CLEARED FROM THE WATCH BEHIND THE MAIN LINE. && .AVIATION...DISCUSSION FOR 00Z TAFS. COLD FRONT CONTINUES TO PUSH INTO WEST ALABAMA. SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF AND ALONG THE FRONT BUT SHOULD BE PUSHING OUT OF SOUTHEAST ALABAMA AROUND 04Z. CONDITIONS ARE EXPECTED TO IMPROVE RAPIDLY BEHIND THE FRONT FRONT WITH CEILINGS ABOVE 4000 FT THEN SCT CIRRUS LATER IN THE EVENING. FOR EET, ANB, MGM AND TOI...LOOK FOR ONGOING CONVECTION THROUGH THE NEXT FEW HOURS WITH IFR CEILING AND VIS WITHIN THUNDERSTORMS. WINDS WILL BE SOUTHERLY AND GUSTING TO 30KT UNTIL FRONTAL PASSAGE THEN BECOMING WEST NORTHWEST. FOR TCL AND BHM...CLEARING LINE IS APPROACHING AND VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE EVENING. WINDS WILL BE WEST NORTHWEST THROUGH THE EVENING. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY ALL AREAS UNTIL 8 PM TONIGHT. &&
Hazardous weather outlook, Mar 1, 11:02 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1102 AM CST THU MAR 1 2007 ALZ011>015-017>050-020100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1102 AM CST THU MAR 1 2007 ...HIGH RISK OF SEVERE THUNDERSTORMS WITH TORNADOES THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH THREAT OF SEVERE THUNDERSTORMS...INCLUDING THE RISK OF TORNADOES...ACROSS ALL OF CENTRAL ALABAMA TODAY. THE HIGHEST POTENTIAL OF SEVERE WEATHER AND TORNADOES WILL BE DURING THE AFTERNOON HOURS...BUT COULD LAST AS LATE AS 9 PM IN EAST ALABAMA. AN ENHANCED SEVERE THUNDERSTORM AND TORNADO THREAT WILL OCCUR LATER TODAY...AFTER THE WARM FRONT HAS MOVED THROUGH AND CONDITIONS CONTINUE TO WARM DUE TO LIMITED SUNSHINE. A COLD FRONT APPROACHING THIS AFTERNOON AND EVENING WILL SET OFF MORE THUNDERSTORMS. WITH UNSTABLE CONDITIONS AND SUFFICIENT WIND SHEAR IN PLACE...MANY OF THESE STORMS ARE LIKELY TO BECOME SEVERE. IN FACT...THE COMBINATION OF INSTABILITY AND WIND SHEAR COULD LEAD TO NUMEROUS SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING STRONG OR LONG-TRACKED TORNADOES. THIS HAS THE POTENTIAL TO BECOME A SIGNIFICANT SEVERE WEATHER AND TORNADO EVENT ACROSS CENTRAL ALABAMA. EVERYONE ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS... REVIEW SAFETY PLANS...AND BE READY FOR QUICK ACTION WHEN WARNINGS ARE ISSUED. WINDS WILL BE GUSTY THROUGHOUT THE DAY AND LAST INTO THE EVENING HOURS...EVEN OUTSIDE OF THUNDERSTORM AREAS. A LAKE WIND ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED.
In the hours before
Local storm report, Mar 1, 3:35 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD 10 SE HAYNEVILLE 32.08N 86.46W
03/01/2007 LOWNDES AL EMERGENCY MNGR
EMA REPORTS TOUCHDOWN IN LETOHATCHEE.
0305 PM TORNADO 12 SE HAYNEVILLE 32.06N 86.43W
03/01/2007 LOWNDES AL EMERGENCY MNGR
TOUCHDOWN REPORTED IN SANDY RIDGE. SEVERAL HOUSES
DAMAGED.
&&
DSMITHLocal storm report, Mar 1, 3:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FUNNEL CLOUD 10 SE HAYNEVILLE 32.08N 86.46W
03/01/2007 LOWNDES AL EMERGENCY MNGR
EMA REPORTS TOUCHDOWN IN LETOHATCHEE.
&&
DSMITHLocal storm report, Mar 1, 3:38 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO 10 SE HAYNEVILLE 32.08N 86.46W
03/01/2007 LOWNDES AL EMERGENCY MNGR
EMA REPORTS TOUCHDOWN IN LETOHATCHEE.
&&
DSMITHLocal storm report, Mar 1, 3:44 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SAMANTHA 33.41N 87.58W
03/01/2007 E1.75 INCH TUSCALOOSA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN SAMANTHA.
&&
DSMITHLocal storm report, Mar 1, 3:48 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SAMANTHA 33.41N 87.58W
03/01/2007 E1.75 INCH TUSCALOOSA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AND STRUCTURAL DAMAGE IN
SAMANTHA.
&&
DSMITHLocal storm report, Mar 1, 3:49 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SAMANTHA 33.41N 87.58W
03/01/2007 TUSCALOOSA AL EMERGENCY MNGR
STRUCTURAL DAMAGE AND GOLF BALL SIZE HAIL IN SAMANTHA.
POSSIBLE TORNADO.
&&
DSMITHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 12:00Z
10.1 hours before the tornado, 47 km from the path. March 1, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -124204 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 724 m²/s²
- 0-3 km storm-relative helicity
- 855 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
- 0-3 km lapse rate
- 3.5 K/km
Birmingham, AL (KBMX), 00:00Z
1.9 hours after it, 47 km from the path. March 2, 2007.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -4 J/kg
- Surface CAPE
- 1633 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
- 0-3 km lapse rate
- 6.2 K/km
The radar
The Birmingham radar (KBMX), 49 km away, was scanning. The volume nearest the touchdown began at 22:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:20 UTC | TSTM WND DMG | 2 E Samantha | Tuscaloosa, AL | A FEW TREES WERE BLOWN DOWN EAST OF SAMANTHA. |
| 21:35 UTC | HAIL 0.88 | 9 W Hueytown | Jefferson, AL | NICKEL SIZE HAIL WAS REPORTED IN THE OAK GROVE AREA. |
| 21:40 UTC | HAIL 0.88 | 3 Nw Sylvan Springs | Jefferson, AL | NICKEL SIZE HAIL WAS OBSERVED BETWEEN BIRMINGPORT AND SYLVAN SPRINGS. |
| 21:45 UTC | TORNADO 2 | Arley | Winston, AL | TORNADO TOUCHED DOWN IN ARLEY. PATH LENGTH 9.7 MILES LONG AND 100 YARDS WIDE. MAXIMUM WINDS ESTIMATED AT 110 TO 115 MPH. NUMEROUS HOUSES DAMAGED. ONE CHICKEN HOUSE DESTROYED AND TWO COLLAPSED. |
| 21:55 UTC | FUNNEL CLOUD | 2 W Crane Hill | Cullman, AL | PUBLIC REPORTED FUNNEL CLOUD NEAR SMITH LAKE. |
| 21:55 UTC | FUNNEL CLOUD | 5 W Crane Hill | Winston, AL | PUBLIC REPORTED FUNNEL CLOUD NEAR SMITH LAKE. |
| 21:56 UTC | HAIL 0.5 | Brookwood | Tuscaloosa, AL | MARBLE SIZE HAIL IN NORTH BROOKWOOD. |
| 21:56 UTC | HAIL 0.5 | Brookwood | Tuscaloosa, AL | MARBLE SIZE HAIL WAS OBSERVED IN NORTH BROOKWOOD. |
| 21:58 UTC | HAIL 0.88 | 4 N Brookwood | Tuscaloosa, AL | NICKEL SIZE HAIL WAS REPORTED JUST NORTH OF BROOKWOOD. |
| 22:06 UTC | TORNADO 1 | 1 Se Graysville | Jefferson, AL | TORNADO TOUCHED DOWN IN ADAMSVILLE STARTING NEAR ABBEY RD. AND TRAVELING NORTHWARD TO SOLOMON ST. THE PATH LENGTH WAS 1 MILE LONG AND 400 YARDS WIDE AT ITS WIDEST POINT. WINDS WERE ESTIMATED AT 100 MPH. DOZENS OF UPROOTE |
| 22:12 UTC | TSTM WND DMG | 1 Se Graysville | Jefferson, AL | TREES AND POWER LINES DOWN IN THE WESTWOOD COMMUNITY. |
| 22:12 UTC | TORNADO 1 | 1 Se Graysville | Jefferson, AL | TORNADO TOUCHED DOWN IN ADAMSVILLE STARTING NEAR ABEY RD. AND TRAVELING NORTHWARD TO SOLOMON ST. THE PATH LENGTH WAS 1 MILE LONG AND 400 YARDS WIDE AT ITS WIDEST POINT. WINDS WERE ESTIMATED AT 100 MPH. DOZENS OF UPROOTED |
| 22:13 UTC | FUNNEL CLOUD | 1 Sw Gardendale | Jefferson, AL | A FUNNEL CLOUD WAS REPORTED AT EXIT 271 ON INTERSTATE 65. |
| 22:13 UTC | FUNNEL CLOUD | 1 Sw Gardendale | Jefferson, AL | FUNNEL CLOUD REPORTED AT EXIT 271 OF I-65. |
| 22:30 UTC | TORNADO 1 | Arley | Winston, AL | TORNADO TOUCHED DOWN IN ARLEY. PATH LENGTH 2 1/2 MILES LONG AND 100 YARDS WIDE. MAXIMUM WINDS ESTIMATED AT 100 MPH. NUMEROUS HOUSES DAMAGED. ONE CHICKEN HOUSE DESTROYED AND TWO COLLAPSED. |
| 22:30 UTC | TORNADO 2 | Arley | Winston, AL | TORNADO TOUCHED DOWN IN ARLEY. PATH LENGTH 6.2 MILES LONG AND 100 YARDS WIDE. MAXIMUM WINDS ESTIMATED AT 112 MPH. NUMEROUS HOUSES DAMAGED. ONE CHICKEN HOUSE DESTROYED AND TWO COLLAPSED. |
| 22:30 UTC | TORNADO | Arley | Winston, AL | TRAINED SPOTTER REPORTS TWO TORNADOES TOUCHED DOWN IN ARLEY WITH MULTIPLE HOMES DESTROYED. |
| 22:45 UTC | FUNNEL CLOUD | Birmingham | Jefferson, AL | A FUNNEL CLOUD WAS REPORTED OVER TARRANT JUST NORTH OF THE BIRMINGHAM AIRPORT. |
| 22:45 UTC | FUNNEL CLOUD | Birmingham | Jefferson, AL | FUNNEL CLOUD REPORTED OVER TARRANT...NORTH OF THE BIRMINGHAM AIRPORT. |
| 23:00 UTC | FUNNEL CLOUD | 5 N Birmingham | Jefferson, AL | A TRAINED SPOTTER REPORTED A FUNNEL CLOUD 5 MILES NORTH OF THE BIRMINGHAM AIRPORT. |
| 23:00 UTC | FUNNEL CLOUD | 5 N Birmingham | Jefferson, AL | TRAINED SPOTTER REPORTS A FUNNEL CLOUD 5 MILES NORTH OF THE BIRMINGHAM AIRPORT. |
| 23:20 UTC | FUNNEL CLOUD | 5 Nne Bessemer | Jefferson, AL | A FUNNEL CLOUD WAS REPORTED OVER INTERSTATE 20 NEAR MIDFIELD. |
| 23:20 UTC | FUNNEL CLOUD | 5 Nne Bessemer | Jefferson, AL | FUNNEL CLOUD REPORTED OVER INTERSTATE 20/59 NEAR MIDFIELD. |
| 23:20 UTC | HAIL 1.75 | Bessemer | Jefferson, AL | GOLF BALL SIZE HAIL REPORTED IN NORTHWEST SIDE OF BESSEMER. |
| 23:20 UTC | HAIL 1.75 | Bessemer | Jefferson, AL | GOLF BALL SIZE HAIL WAS REPORTED ON THE NORTHWEST SIDE OF BESSEMER. |
| 23:25 UTC | HAIL 1 | 6 E Bessemer | Jefferson, AL | QUARTER SIZE HAIL FELL IN BLUFF PARK. |
| 23:27 UTC | HAIL 0.88 | Hoover | Jefferson, AL | NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 150 IN HOOVER. |
| 23:27 UTC | HAIL 0.88 | Hoover | Jefferson, AL | NICKEL SIZE HAIL WAS REPORTED ALONG HIGHWAY 150 IN HOOVER. |
| 23:35 UTC | HAIL 1 | 6 E Bessemer | Jefferson, AL | QUARTER SIZE HAIL IN BLUFF PARK. |
| 23:38 UTC | TORNADO 1 | 3 Nnw Montevallo | Shelby, AL | A TORNADO TOUCHED DOWN IN SHELBY COUNTY JUST EAST OF SR 17. IT STARTED BY ROADS EDGE AND TRAVELED 3/4 MILE TO THE ENE. 15 LARGE PINE TREES SNAPPED OFF AND MAJOR ROOF DAMAGE TO HOME. ROOF DAMAGE TO BARN. |
| 23:55 UTC | TSTM WND DMG | Montevallo | Shelby, AL | 15 TREES DOWN...THREE STRUCTURES DAMAGED. ONE TREE FELL ON A HOUSE RESULTING IN MINOR DAMAGE. ONE HOUSE HAD MAJOR ROOF DAMAGE...AND ONE HOUSE HAD MINOR ROOF DAMAGE. |
| 23:55 UTC | TORNADO 1 | 3 Nnw Montevallo | Shelby, AL | TORNADO TOUCHED DOWN IN SHELBY COUNTY JUST EAST OF SR 17. STARTED BY ROADS EDGE AND TRAVELED 3/4 MILE TO THE ENE. 15 LARGE PINE TREES SNAPPED OFF AND MAJOR ROOF DAMAGE TO HOME. ROOF DAMAGE TO BARN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of March 1, 2007
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 1 | 1:30 AM CST | EF0 | Monroe, MO | 2.1 | 50 | |||
| March 1 | 1:40 AM CST | EF1 | Monroe, MO | 3.4 | 60 | |||
| March 1 | 1:43 AM CST | EF1 | Monroe, MO | 8.6 | 100 | |||
| March 1 | 4:28 AM CST | EF0 | Carroll, AR | 2.0 | 50 | $10,000 | ||
| March 1 | 6:24 AM CST | EF3 | Ozark, MO | 15.0 | 200 | 1 | $760,000 | |
| March 1 | 9:50 AM CST | EF0 | Catahoula Parish, LA | 0.5 | 50 | |||
| March 1 | 10:45 AM CST | EF0 | Union, IL | 1.8 | 150 | $100,000 | ||
| March 1 | 11:20 AM CST | EF0 | Santa Rosa, FL | 0.5 | 30 | $8,000 | ||
| March 1 | 11:58 AM CST | EF1 | Yazoo, MS | 6.5 | 100 | $90,000 | ||
| March 1 | 12:05 PM CST | EF0 | Butler, AL | 3.1 | 30 | $20,000 | ||
| March 1 | 12:27 PM CST | EF4 | Millers Ferry tornado, AL | 6.1 | 500 | 1 | 2 | $2.0 million |
| March 1 | 12:31 PM CST | EF1 | Dallas, AL | 12.2 | 500 | $250,000 | ||
| March 1 | 12:47 PM CST | EF0 | Macon, IL | 1.0 | 30 | 1 | $37,000 | |
| March 1 | 1:08 PM CST | EF4 | Enterprise tornado, AL | 10.3 | 500 | 9 | 50 | $250 million |
| March 1 | 1:48 PM CST | EF1 | Dale, AL | 7.1 | 150 | 4 | $2.5 million | |
| March 1 | 1:52 PM CST | EF1 | Henry, AL to GA | 30.8 | 150 | 2 | $11 million | |
| March 1 | 2:20 PM CST | EF1 | Todd, KY | 0.2 | 30 | $35,000 | ||
| March 1 | 2:48 PM CST | EF2 | Lowndes, AL | 24.6 | 600 | 6 | $700,000 | |
| March 1 | 2:59 PM CST | EF1 | Fayette, AL | 11.2 | 150 | $50,000 | ||
| March 1 | 3:00 PM CST | EF1 | Tuscaloosa, AL | 3.7 | 100 | $50,000 | ||
| March 1 | 4:11 PM EST | EF1 | Stewart, GA | 1.5 | 250 | $400,000 | ||
| March 1 | 3:12 PM CST | EF1 | Barbour, AL | 2.4 | 75 | |||
| March 1 | 3:45 PM CST | EF2 | Winston, AL | 9.6 | 100 | $50,000 | ||
| March 1 | 5:29 PM EST | EF2 | Taylor, GA | 7.7 | 448 | 1 | 4 | $500,000 |
| March 1 | 5:34 PM EST | EF3 | Crawford, GA | 9.7 | 448 | 9 | $525,000 | |
| March 1 | 5:49 PM EST | EF1 | Crawford, GA | 11.9 | 100 | $100,000 | ||
| March 1 | 5:51 PM EST | EF0 | Bibb, GA | 2.5 | 100 | $100,000 | ||
| March 1 | 5:27 PM CST | EF2 | Muscogee, AL to GA | 11.7 | 300 | 1 | $28 million | |
| March 1 | 6:30 PM EST | EF1 | Jones, GA | 3.6 | 150 | $500,000 | ||
| March 1 | 6:44 PM EST | EF0 | Jones, GA | 0.0 | 50 | $5,000 | ||
| March 1 | 5:56 PM CST | EF1 | Shelby, AL | 0.7 | 100 | $30,000 | ||
| March 1 | 7:00 PM EST | EF1 | Talbot, GA | 4.1 | 100 | $50,000 | ||
| March 1 | 8:08 PM EST | EF2 | Warren, GA | 11.7 | 448 | 3 | $700,000 | |
| March 1 | 9:00 PM EST | EF3 | Webster, GA | 40.1 | 1,790 | 2 | 11 | $111 million |
| March 1 | 9:36 PM EST | EF3 | Macon, GA | 3.1 | 1,790 | $2,000 | ||
| March 1 | 10:30 PM EST | EF0 | Bleckley, GA | 1.4 | 448 | $250,000 | ||
| March 1 | 10:40 PM EST | EF2 | Wilkinson, GA | 13.3 | 895 | $30,000 | ||
| March 1 | 10:52 PM EST | EF1 | Marion, GA | 2.5 | 100 | $25,000 | ||
| March 1 | 11:44 PM EST | EF2 | Baker, GA | 30.5 | 200 | 6 | 3 | $4.0 million |
| March 1 | 12:20 AM EST | EF2 | Worth, GA | 4.5 | 150 | 2 | $275,000 | |
| March 1 | 12:30 AM EST | EF2 | Worth, GA | 2.9 | 200 | $500,000 | ||
| March 1 | 12:42 AM EST | EF1 | Tift, GA | 7.9 | 150 | $1.4 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.